Alert archive / New Mexico / Flash Flood Warnings in 2015

Flash Flood Warning 62, NWS Albuquerque, NM

September 23, 2015Quay County, New Mexico

NWS Albuquerque, NM issued this flash flood warning at Sep 23, 2015, 5:24 PM MDT for Quay County, New Mexico. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 23, 2015, 5:24 PM MDT (23:24 UTC)
Expired
Sep 23, 2015, 7:30 PM MDT
In force
2 hr
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon
Flood severity
None

County Quay County, NM

The radar

The Cannon AFB radar (KFDX), 44 km from the middle of the area, began a volume at 23:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 11.4 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2015-09-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2015-09-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 149 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1686 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
149 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

217 
WGUS55 KABQ 232324
FFWABQ
NMC037-240130-
/O.NEW.KABQ.FF.W.0062.150923T2324Z-150924T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
524 PM MDT WED SEP 23 2015

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL QUAY COUNTY IN EAST CENTRAL NEW MEXICO...

* UNTIL 730 PM MDT
    
* AT 522 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  THUNDERSTORMS PRODUCING HEAVY RAIN ACROSS THE WARNED AREA OF QUAY 
  COUNTY. ESTIMATED AMOUNTS OF TWO TO FOUR INCHES OF RAIN HAVE 
  ALREADY FALLEN. FLASH FLOODING IS LIKELY.

* LOCATIONS IMPACTED INCLUDE...
  SAN JON AND WHEATLAND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY AWAY OR BE SWEPT AWAY. RIVER BANKS...NORMALLY DRY ARROYOS...AND 
CULVERTS CAN BECOME UNSTABLE AND UNSAFE.

TO REPORT FLOODING...CONTACT THE NATIONAL WEATHER SERVICE FORECAST 
OFFICE IN ALBUQUERQUE AT 1-888-386-7637.

&&

LAT...LON 3495 10325 3495 10328 3490 10328 3486 10331
      3487 10338 3501 10390 3516 10366 3515 10347
      3504 10318

$$

SHOEMAKE
1 follow-up statement
255 
WGUS75 KABQ 240054
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
654 PM MDT WED SEP 23 2015

NMC037-240130-
/O.CON.KABQ.FF.W.0062.000000T0000Z-150924T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
QUAY-
654 PM MDT WED SEP 23 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM MDT FOR
CENTRAL QUAY COUNTY...

AT 648 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS PRODUCING HEAVY RAIN HAVE MOVED TO THE FAR SOUTHERN 
AND EASTERN PORTIONS OF THE WARNED AREA...HOWEVER RADAR ESTIMATED 
RAINFALL BETWEEN 2 AND NEARLY 4 INCHES FELL IN THE VICINITY OF ROUTE 
209 BETWEEN TUCUMCARI AND QUAY. THE HEAVIEST RAIN HAS FOR NOW MOVED 
OUT OF THAT AREA SO THE THREAT WILL BE DIMINISHING WITHIN THE NEXT 
HOUR OR SO. 

LOCATIONS IMPACTED INCLUDE...
SAN JON AND WHEATLAND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

BOTH LOCALIZED AND DISTANT HEAVY RAINFALL WILL CREATE SUDDEN AND
DANGEROUS FLOWS IN ARROYOS AND OVER LOW WATER CROSSINGS.

&&

LAT...LON 3495 10325 3495 10328 3490 10328 3486 10331
      3487 10338 3501 10390 3516 10366 3515 10347
      3504 10318

$$

43

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Sep 23, 3:14 PM MDT, 2 hours 10 minutes earlier.

Area forecast discussion, Sep 23, 3:14 PM MDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
314 PM MDT WED SEP 23 2015

.SYNOPSIS...
A REMNANT UPPER LEVEL TROUGH CONTINUES TO SLOWLY DRIFT
SOUTHEASTWARD OVER NEW MEXICO WHILE A MOIST AND FAIRLY UNSTABLE
ATMOSPHERE LINGERS OVER THE EASTERN HALF OF THE STATE. SHOWER AND
THUNDERSTORM ACTIVITY WILL REMAIN ELEVATED OVER THE EASTERN HALF
OF THE STATE THIS AFTERNOON AND OVERNIGHT WITH SOME POTENTIALLY
STRONG STORMS WITH HAIL...GUSTY WINDS...AND LOCALLY HEAVY
RAINFALL. INTO THURSDAY THE TROUGH WILL CONTINUE TO SLOWLY SAG
SOUTHWARD...AND AREAS ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN
WILL REMAIN ACTIVE WITH SHOWERS AND THUNDERSTORMS. SOME GUSTY EAST
WINDS COULD SEEP INTO ALBUQUERQUE...SANTA FE...AND OTHER CENTRAL
AREAS LATE THURSDAY. A DRIER AND WARMER PATTERN WILL THEN BECOME
ESTABLISHED UNDER HIGH PRESSURE FRIDAY AND THROUGH THE WEEKEND.

&&

.DISCUSSION...

UPPER LEVEL TROUGH CONTINUES TO SAG SOUTHEASTWARD EVER SO
SLOWLY...AND WHILE THE PRECEDING SPEED MAX ALOFT IS
DIMINISHING...A SUFFICIENT COOL POOL ALOFT AND ASSOCIATED DYNAMICS
ARE EXPECTED TO CONTINUE ASSISTING DEVELOPMENT OF SHOWERS AND
THUNDERSTORMS. STORM ACTIVITY WILL BE MOST WIDESPREAD IN EASTERN
HALF OF NM WHERE DEEPER MOISTURE AND HIGHER PWATS ARE. SOME DRYING
HAS OCCURRED IN WESTERN ZONES...LEAVING PWAT VALUES AROUND
0.5-0.75 INCH THERE WITH UPWARDS OF 1.0-1.25 INCH IN EASTERN
ZONES. IN ADDITION TO THE AFOREMENTIONED INGREDIENTS...STEEP
TEMPERATURE LAPSE RATES AND HIGH CAPE VALUES REMAIN JUXTAPOSED
EAST OF THE CENTRAL MOUNTAIN CHAIN THIS AFTERNOON ALONG WITH DEEP
VERTICAL SHEAR PROFILES. A FEW STRONG/SEVERE STORMS HAVE ALREADY
BEEN OBSERVED OVER THE HIGH PLAINS...AND MORE POTENTIAL REMAINS
INTO THE EVENING AND PERHAPS THE EARLY MORNING HOURS AFTER
MIDNIGHT. FLASH FLOOD WATCH WILL CONTINUE FOR EASTERN TIER OF
COUNTIES. HAVE OPTED NOT TO INCLUDE ANY FOG FOR TONIGHT...BUT SOME
LOCALIZED AREAS COULD DEVELOP EAST OF THE CENTRAL MOUNTAIN CHAIN
BEFORE DAWN THURSDAY.

WITH THE TROUGH TAKING ON A MERIDIONAL TRAJECTORY AND THE AXIS
ORIENTED WEST-EAST...THE LOWER LAYER SYNOPTIC FLOW WILL BEGIN TO
EVOLVE INTO THURSDAY. THE TROUGH WILL LIKELY LOSE SOME DYNAMICS
DURING IT'S SOUTHWARD MIGRATION THURSDAY WITH A LESS PRONOUNCED
COOL POOL ALOFT. MEANWHILE THE BOUNDARY LAYER FLOW WOULD TURN
EASTERLY...OFFERING AN UPSLOPE COMPONENT OVER THE EASTERN HALF OF
THE FORECAST AREA. PROGNOSTIC LIFTED INDICES AND CAPE INDICATE
THERE WILL STILL BE SOME INSTABILITY IN THIS REGION...BUT THERE
WILL NOT BE AS MUCH PRESENT AS TODAY. THESE EASTERN AREAS WILL
HAVE LESS INSOLATION DUE TO CLOUD COVER AND CONSEQUENTLY SLIGHTLY
LOWER TEMPERATURES...BUT CENTRAL TO WESTERN ZONES WILL LIKELY BE
ABLE TO RISE A FEW DEGREES ABOVE TODAY'S READINGS.

DRIER AIR WILL QUICKLY FILL INTO THE NORTHERN AND WESTERN TIERS
OF NEW MEXICO FRIDAY WHILE THE TROUGH ALOFT BECOMES LOST IN IT'S
TRACK SOUTHWARD OUT OF NM. THIS WILL RAPIDLY SHUT DOWN STORM
PRODUCTION...AND MINIMAL POPS HAVE BEEN LEFT IN THE FORECAST. WITH
THE DRIER ATMOSPHERE AND LESS CLOUD COVER...TEMPERATURES SHOULD
REBOUND BACK TO OR JUST SLIGHTLY ABOVE NORMAL FOR LATE SEPTEMBER.
THIS TREND WILL PERSIST INTO THE WEEKEND AS HIGH PRESSURE EXTENDS
FROM THE BAJA NORTHEASTWARD INTO COLORADO WITH A CENTROID NEAR THE
FOUR CORNERS.

INTO NEXT WEEK MODELS ARE CONFLICTING ABOUT THE PLACEMENT OF HIGH
PRESSURE OVER NM AND THE GREATER SOUTHWEST ALONG WITH A
PROGRESSIVE PACIFIC TROUGH. LATELY THE INCLINATION HAS BEEN TO
STEER THE FORECAST TOWARD THE EUROPEAN SOLUTION WHICH IS STRONGER
WITH NEARBY HIGH PRESSURE VERSUS THE GFS AND ITS MORE SOUTHERLY
STORM TRACK. HOWEVER...THE LATEST RUN OF THE EUROPEAN MODEL
APPEARS TO BE TOO STRONG WITH THE DOME OF HIGH PRESSURE FOR EARLY
OCTOBER STANDARDS LATE NEXT WEEK. REGARDLESS THE FORECAST SHOULD
REMAIN MOSTLY DRY.

52

&&

.FIRE WEATHER...
ANOTHER ROUND OF WETTING STORMS ON THE INCREASE ACROSS NEW MEXICO
THANKS TO DAYTIME HEATING...AN ABOVE NORMAL PWAT ATMOSPHERE AND A
SLOW MOVING UPPER LEVEL TROUGH. BEST CHANCES FOR WETTING RAIN
TONIGHT WILL BE ACROSS THE NORTHEAST AND EAST CENTRAL PLAINS WHERE
FLASH FLOODING IS POSSIBLE. HUMIDITY RECOVERY IS FORECAST TO BE
GOOD TO EXCELLENT OVERNIGHT.

BEST CHANCES FOR WETTING RAIN ON THURSDAY WILL BE ACROSS EAST
CENTRAL AND SOUTH CENTRAL PORTIONS OF THE AREA AS THE TROUGH MOVES
SOUTH ACROSS THE EASTERN PLAINS. AT THE SAME TIME...HIGH PRESSURE
WILL STRENGTHEN IN THE MID AND UPPER LEVELS OF THE ATMOSPHERE OVER
THE GREAT BASIN...DESERT SW AND SOUTHERN ROCKIES. THIS RIDGE OF HIGH
PRESSURE WILL BE THE DOMINANT WEATHER FEATURE GOING INTO FRIDAY AND
CONTINUING THROUGH EARLY NEXT WEEK AS IT GRADUALLY EXPANDS AND
SHIFTS EAST OVER NEW MEXICO. A GENERAL DRYING/WARMING TREND WILL BE
ASSOCIATED WITH THIS FEATURE...WITH ABOVE NORMAL TEMPERATURES
FORECAST AREAWIDE FROM SATURDAY THROUGH EARLY NEXT WEEK. CHANCES FOR
WETTING RAIN WILL DROP OUT OF THE FORECAST AND MAY NOT RETURN FOR A
LONG TIME IF THE 12Z ECMWF ENDS UP WORKING-OUT.

11

&&

.AVIATION...
18Z TAF CYCLE

VFR CONDITIONS PREVAIL AND ARE FORECAST TO PERSIST WITH A FEW
EXCEPTIONS. A CROP OF STORMS ARE DEVELOPING AND WILL GENERALLY
MOVE FROM WEST TO EAST TODAY...WITH MVFR IMPACTS IN/NEAR
SHOWERS/STORMS. TERMINALS MOST LIKELY TO BE IMPACTED THIS
AFTERNOON ARE KROW...KLVS AND KTCC...IN THAT ORDER. HIGHER
PROBABILITIES OF MVFR IMPACTS OVERNIGHT AT KTCC DUE TO A STORM
COMPLEX FORECAST TO MOVE SLOWLY S-SE ACROSS NE NEW MEXICO...WITH
POTENTIAL FOR SHORT-LIVED IFR CONDITIONS.

11

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  51  85  53  84 /   5   0   0   5
DULCE...........................  42  77  38  76 /  30   5   5   5
CUBA............................  45  79  46  78 /  30   5   5   5
GALLUP..........................  43  82  45  80 /   5   5   0   5
EL MORRO........................  42  77  45  75 /   5   5   5  10
GRANTS..........................  43  80  45  78 /  10   5   5   5
QUEMADO.........................  46  78  47  77 /   5   5   5   5
GLENWOOD........................  53  83  54  80 /   5   5   5   5
CHAMA...........................  40  75  39  74 /  30   5   5   5
LOS ALAMOS......................  52  76  54  76 /  30   5   5   5
PECOS...........................  49  74  48  74 /  30  40  30   5
CERRO/QUESTA....................  42  75  44  76 /  30  10   5   5
RED RIVER.......................  39  68  38  67 /  60  10  10   5
ANGEL FIRE......................  36  71  35  71 /  50  20  10   5
TAOS............................  44  78  43  77 /  30  10   5   5
MORA............................  47  70  44  72 /  50  30  20   5
ESPANOLA........................  46  83  48  81 /  20  10   5   5
SANTA FE........................  51  77  50  76 /  20  20  10   5
SANTA FE AIRPORT................  51  79  50  78 /  20  20  10   5
ALBUQUERQUE FOOTHILLS...........  56  80  57  79 /  20   5   5   5
ALBUQUERQUE HEIGHTS.............  59  82  60  81 /  10   5   5   5
ALBUQUERQUE VALLEY..............  52  84  55  83 /  10   5   5   5
ALBUQUERQUE WEST MESA...........  54  83  56  82 /  10   5   5   5
LOS LUNAS.......................  54  85  54  84 /  10   5   5   5
RIO RANCHO......................  55  82  55  81 /  10   5   5   5
SOCORRO.........................  56  83  56  84 /  10   5   5   5
SANDIA PARK/CEDAR CREST.........  51  76  54  78 /  20  20  10   5
TIJERAS.........................  53  79  54  78 /  20  10  10   5
MORIARTY/ESTANCIA...............  47  80  47  79 /  20  30  20   5
CLINES CORNERS..................  50  72  49  75 /  20  50  30   5
GRAN QUIVIRA....................  53  74  52  77 /  20  40  30   5
CARRIZOZO.......................  54  77  53  79 /  30  30  30   5
RUIDOSO.........................  51  69  51  71 /  30  50  50  10
CAPULIN.........................  49  76  45  80 /  70  20  10   5
RATON...........................  50  81  46  82 /  40  10  10   5
SPRINGER........................  52  82  51  81 /  50  20  10   5
LAS VEGAS.......................  49  74  47  77 /  40  40  30   5
CLAYTON.........................  57  80  55  82 /  60  30  20   5
ROY.............................  53  76  50  80 /  60  30  20   5
CONCHAS.........................  60  80  58  84 /  60  40  30   5
SANTA ROSA......................  57  77  56  83 /  50  50  30   5
TUCUMCARI.......................  60  81  57  84 /  70  40  30   5
CLOVIS..........................  59  78  58  82 /  60  40  30   5
PORTALES........................  59  80  57  83 /  60  40  30   5
FORT SUMNER.....................  59  79  58  83 /  50  50  40   5
ROSWELL.........................  61  82  61  85 /  50  40  30   5
PICACHO.........................  57  74  55  80 /  40  50  40   5
ELK.............................  54  70  52  73 /  40  50  40  10

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES...
NMZ530-531-534>536.

&&

52
Hazardous weather outlook, Sep 23, 4:28 AM MDT, 12 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
428 AM MDT WED SEP 23 2015

NMZ501>540-241200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
428 AM MDT WED SEP 23 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON
FAVORING AREAS ACROSS THE NORTHERN MOUNTAINS AND THE EASTERN
PLAINS. STRONG TO MARGINALLY SEVERE STORMS WITH HAIL AND GUSTY
WINDS ARE POSSIBLE ACROSS THE SOUTHEAST PLAINS. MEANWHILE...HEAVY
RAIN IS POSSIBLE WITH ALL STORMS WHICH MAY CAUSE AREAS OF
FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN
CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND
WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS...HAIL...STRONG
WINDS AND ANY FLOODING THROUGH THE NATIONAL WEATHER SERVICE
ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ OR BY CALLING
1.888.386.7637. YOU CAN ALSO SUBMIT STORM REPORTS AND PHOTOS ON
OUR FACEBOOK PAGE OR VIA TWITTER USING THE HASHTAG N M W X.

34

In the hours before

Special weather statement, Sep 23, 12:54 PM MDT, 4 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1254 PM MDT WED SEP 23 2015

NMZ538-231930-
CHAVES COUNTY PLAINS-
1254 PM MDT WED SEP 23 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CHAVES COUNTY UNTIL 130
PM MDT...

AT 1253 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 18 MILES SOUTHWEST OF ROSWELL...MOVING NORTHEAST
AT 15 MPH.

PENNY SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

HEAVY RAIN AND FREQUENT AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL
ALSO BE POSSIBLE WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF CENTRAL CHAVES
COUNTY.

OTHER LOCATIONS AFFECTED INCLUDE TWO RIVERS DAM.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3310 10484 3324 10491 3330 10490 3331 10489
      3349 10477 3320 10453
TIME...MOT...LOC 1853Z 221DEG 13KT 3325 10482

CA
Local storm report, Sep 23, 1:34 PM MDT, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
134 PM MDT WED SEP 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 PM     HAIL             9 W ROSWELL             33.38N 104.69W
09/23/2015  E0.88 INCH       CHAVES             NM   TRAINED SPOTTER

&&

EVENT NUMBER ABQ1502398

CML
Local storm report, Sep 23, 1:36 PM MDT, 3 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
136 PM MDT WED SEP 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0132 PM     HAIL             5 NW ROSWELL            33.42N 104.59W
09/23/2015  E1.00 INCH       CHAVES             NM   STORM CHASER

&&

EVENT NUMBER ABQ1502399

CA
Special weather statement, Sep 23, 3:40 PM MDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
340 PM MDT WED SEP 23 2015

NMZ537-232215-
DE BACA COUNTY-
340 PM MDT WED SEP 23 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DE BACA COUNTY UNTIL
415 PM MDT...

AT 340 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 21 MILES SOUTH OF FORT SUMNER...MOVING EAST AT 25
MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

HEAVY RAIN AND FREQUENT AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL
ALSO BE POSSIBLE WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN DE
BACA COUNTY.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3408 10415 3412 10437 3420 10436 3423 10409
TIME...MOT...LOC 2140Z 266DEG 23KT 3417 10421

CA
Special weather statement, Sep 23, 3:47 PM MDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
347 PM MDT WED SEP 23 2015

NMZ534-232215-
QUAY COUNTY-
347 PM MDT WED SEP 23 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL QUAY COUNTY UNTIL 415 PM
MDT...

AT 347 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTHEAST OF TUCUMCARI...MOVING EAST AT
15 MPH.

PENNY SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

HEAVY RAIN AND FREQUENT AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL
ALSO BE POSSIBLE WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF CENTRAL QUAY
COUNTY.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3503 10371 3514 10371 3517 10351 3499 10347
TIME...MOT...LOC 2147Z 252DEG 11KT 3510 10365

CA

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 22, 6:08 PM MDTSpecial Weather StatementABQQuay37 min
Sep 22, 6:19 PM MDTSpecial Weather StatementABQUnion26 min
Sep 22, 6:28 PM MDTAreal Flood AdvisoryABQCurry, Roosevelt2 hr
Sep 22, 6:38 PM MDTFlash Flood WarningABQQuay112 min
Sep 22, 10:45 PM MDTAreal Flood AdvisoryABQCurry, Quay, Roosevelt2 hr
Sep 23, 1:01 AM MDTAreal Flood AdvisoryABQHarding, San Miguel, Union119 min
Sep 23, 1:07 AM MDTAreal Flood AdvisoryABQCurry, Quay113 min
Sep 23, 11:25 AM MDTFlash Flood WatchABQ16 hr
Sep 23, 12:54 PM MDTSpecial Weather StatementABQChaves36 min
Sep 23, 1:25 PM MDTSevere Thunderstorm WarningABQChaves22 min
Sep 23, 3:12 PM MDTAreal Flood AdvisoryABQDe Baca2 hr
Sep 23, 3:40 PM MDTSpecial Weather StatementABQDe Baca35 min
Sep 23, 3:47 PM MDTSpecial Weather StatementABQQuay28 min
Sep 23, 4:40 PM MDTSevere Thunderstorm WarningABQQuay35 min
Sep 23, 4:53 PM MDTAreal Flood AdvisoryABQCurry, Roosevelt112 min
Sep 23, 5:13 PM MDTSevere Thunderstorm WarningABQCurry, Quay47 min

Nearby

Flash Flood Warnings in New Mexico, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.